Florida, 2001

Waterspouts in Florida, September 1, 2001

September 1, 2001 · NWS TAE · 2 events in 2 counties and zones

2 waterspout, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 1, 9:00 AM EST, 40 minutes earlier.

Area forecast discussion, Sep 1, 9:00 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EDT SAT SEP 01 2001

CURRENT RADAR DATA SHOWS OFFSHORE SHOWERS DECREASING WITH CLOUD
COVER LIMITING HEATING WHICH WOULD FUEL GROWTH. WV/IR SATELLITE
IMAGERY SHOWS A WIDE SWATH OF CLOUDS COVERING EAST TEXAS AND THE
GULF STATES...WITH CONSIDERABLE PRE-FRONTAL CONVECTION OVER SOUTHERN
LA/MS PRECEEDING A TROPICAL SURFACE LOW MOVING NORTHEAST ALONG THE
TX COAST. AS THIS LOW CONTINUES TO MOVE EAST EXPECT SHOWERS TO
INCREASE...BUT AIRMASS IS FAIRLY STABLE SO DO NOT EXPECT SEVERE.
FORECASTS ARE ON TRACK...NO CHANGES PLANNED.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

AFD

In the hours before

Special weather statement, Sep 1, 5:00 AM EST, 4 hours 40 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-011015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT SAT SEP 1 2001

THE PROXIMITY OF AN UPPER LEVEL DISTURBANCE AND AMPLE TROPICAL AIR
WILL AGAIN GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE FORECAST AREA. ALTHOUGH A FEW MAY BE BRIEFLY SEVERE...
WIDESPREAD SEVERE ACTIVITY IS NOT FORECASTED. LOCALLY HEAVY RAIN IS
ALSO POSSIBLE.

THEREFORE...SPOTTER ACTIVATION WILL NOT BE LIKELY TODAY. HOWEVER
EMERGENCY MANAGERS AND SPOTTERS SHOULD REMAIN VIGILENT AND REPORT
ANY SEVERE OR POTENTIALLY SEVERE WEATHER OR FLOODING PROBLEMS.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

BLOCK

The radar

The Tallahassee radar (KTLH), 79 km away, was scanning. The volume nearest the first event began at 14:39 UTC.

Open the radar archive at this moment

Event by event

2 waterspout. Local standard time, as filed.

Waterspout, Franklin

When
September 1, 9:40 AM EST
Where
Franklin County, 12 mi SE of St Teresa
Reported by
EMERGENCY MANAGER
Coordinates
29.812, -84.800 (the zone’s center; the record gives no point)

A waterspout was reported by the public and Franklin County EMA.

Waterspout, Walton

When
September 1, 3:41 PM EST
Where
Walton County, 6 mi SE of Miramar
Reported by
EMERGENCY MANAGER
Coordinates
30.619, -86.171 (the zone’s center; the record gives no point)

A waterspout was reported southeast of Miramar Beach by the Walton County EMA.

What these are

Waterspout
A tornado over water. One that moves ashore is filed as a tornado from the coastline on.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267672, 5267673.